MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL
Model Number INVISALIGN LITE
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported symptoms of pain, tenderness, mobility, gingival recession, swelling, tooth loss (patient extracted tooth 2.2 themself).It is unknown if the patient has dental trauma, but the treating doctor shared that they suspect trauma in the area.The patient did not report requiring any medical intervention to alleviate the reported symptoms.The patient did not report taking or being prescribed any medication to alleviate the reported symptom.
 
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions - existing dental restorations (e.G: crowns, bridges) may become dislodged and require re-cementation or, in some instances, replacement," "a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost," "the health of the bone and gums which support the teeth may be impaired and aggravated," and "dental tenderness may be experienced following initial aligner placement and after switching to each new aligner in the series." the treating doctor shared that the potential root cause of this event could have been trauma against the tooth (patient is a football player).Doctor had a discussion with the periodontist.No conclusive evidence has been provided that supports or opposes the fact that the invisalign system aligners caused the reported symptom.This event is being filed as an mdr as the patient reported tooth loss (serious injury) and the invisalign product was being used.

Brand Name
INVISALIGN SYSTEM
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
aaheli poddar
2820 orchard parkway
san jose, CA 95134
4084701340
MDR Report Key15462868
Report Number2953749-2022-02832
Device Sequence Number6873907
Product Code NXC
UDI-Device Identifier00816063020202
UDI-Public(01)00816063020202(10)0113706642(13)210922(91)1355959205N
Combination Product (Y/N)N
Initial Reporter CountryIC
PMA/510(K) Number
K181739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINVISALIGN LITE
Device Catalogue Number8852
Device Lot Number113706642
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2022
Initial Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age14 YR
Patient SexMale